Sulfamethoxazole-trimethoprim Craziest Thing, Itchiness, Benadryl, Trimethoprim, Hives
I had been on Sulfamethoxazole-Trimethoprim for ten days when i had my allergic reaction- i went out for a run Saturday evening and about thirty minutes after my return i started breaking out into unbelievable hives and excruciating itching at this point ... more »
I had been on Sulfamethoxazole-Trimethoprim for ten days when i had my allergic reaction- i went out for a run Saturday evening and about thirty minutes after my return i started breaking out into unbelievable hives and excruciating itching at this point it was only on my arms and i put some anti-itch gel on it to get better went to bed and woke up around 2 am with my lip completely swollen out i then took benadryl which controlled the itchiness- going into Sunday the hives got so bad i could hardly move my hands and then the hives spread to my feet which made it literally unbearable to walk- i have never experienced anything like this! I felt like a cripple i was hardly able to move- luckily i had a packet of steroids previously prescribed to me started taking them and immediately started to feel better i woke up Monday morning around five am and the hives had almost vanished- then when i got up to go to work on the drive in the hives were back and stronger than ever it was horrible i was driving in traffic watching my arms and hands swell in size and itching unbelievably out of control- managed to get some benadryl in my system and another steroid- made it to work- throat started closing in on me started wheesing couldn't catch my breath- ended up in the emergency room- this has been the craziest thing that has ever happened to me! The ER doctor told me that 40-60% of the population is allergic to this antibiotic- YET ITS STILL ON THE MARKET!!!!! I seriously thought at time i might die- this was the most excruciating experience i've had- and if i lapse the time i need to take my steroid the hives come back soo fast-The doctor said it can take a week for my body to metabolize the antibiotic out of my system- the lesson i learned here always do your own research on any medicine the doctor gives you to take- just bc they prescribe it doesn't always mean its the best i mean up to 60% of the population is allergic to this- had i known this i would have asked for a different antibiotic! In my case i think that it took my body so long to have its allergic reaction due to the fact when i went on the antibiotic to fight an ear infection i was also prescribed a steroid and i believe the steroid was fighting off my reaction and keeping it at bay until i ran out of that....Also anyone having this reaction DO NOT TAKE ASPIRIN OR IBUPROFEN/ADVIL THIS MAKES THE REACTION WORSE- IT IS REALLY BEST TO JUST TAKE ALEVE!!